Q. What causes the urge to urinate every 30 minutes?

Answered by
Dr. Gajanan Bhat
and medically reviewed by Dr.Nithila A
This is a premium question & answer published on Jul 21, 2019 and last reviewed on: Jul 24, 2019

Hello doctor,

I am 28 years old, 6feet, 190 lbs. For a couple of months, I have been experiencing the urge to urinate every 30 minutes or so. There is no burning, no aches, no pains, or nothing out of the ordinary. I can hold my bladder. There is no leaking. Even when I wake up in the morning, I am still keeping my bladder fine. I went to a family clinic and took blood work along with a urine sample. The doctor told me there is microscopic blood in my urine, but nothing else. The blood test came back negative for diabetes and any other abnormalities. However, she did say my kidneys seemed stressed. From what she saw on the blood work.

As a young black male, I do suffer from high blood pressure. I fast, do a lot of cardio, and weight train. Even if I do not drink much water, I still urinate. When I do go, sometimes there is a lot that comes out, and some less. I do not smoke, and I do not drink. I am physically active. What can be causing this?

Dr. Gajanan Bhat

General Surgery Urology
#

Hello,

Welcome to icliniq.com.

Your symptoms are suggestive of an increased frequency of micturition. However, we need at least a single imaging study before we start treatment. The ideal one would be an ultrasound of the abdomen, pelvis with post-void residue. Please give more details about night time-frequency, flank pain as well as any history of previous catheterization. Also, I need to know the volume of each void and the total volume of intake and output per day. Do you have any difficulty in passing stools? If you can provide all these details, we can make a diagnosis and treat accordingly.


Was this answer helpful?

 | 

Thank you doctor,

Now that scares me. I am not able to see a specialist until I see a doctor here (a few weeks from now). As far as night time-frequency, it is pretty much the same as during the day. I try to take sleeping pills so I can avoid the urination feeling so I could fall asleep. My volume is two to three cups when I do go. I try not to drink any fluids that much because I try not to go as much. Even if I do not drink much, I still go every 30 minutes. The urine is sometimes lemonade yellow or darker (not dehydrated dark though). I remember having very very very slight flank discomfort two months, but that went away fast. No difficulty passing stools and no previous catheterizations.

Dr. Gajanan Bhat

General Surgery Urology
#

Hello,

Welcome back to icliniq.com.

You need not be scared, as it appears just increased frequency, which does not suggest any significant disease or disorder. Thanks for the additional info provided by you, confirms a benign condition. However, I need at least an ultrasound abdomen pelvis with the post-void residue to start you on treatment. I hope you will get back to me with USG. I again reiterate you need not be scared, it is a benign treatable condition.


Was this answer helpful?

 | 

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I always have an urge to pee after mastubration. Why?

Query: Hi doctor, I am a 21 year old male. Sometimes, after masturbation I feel urge to urinate regularly after every minute even though there is very less urine. Also I feel pain, some pricking and irritation feel while urinating. Sometimes, even without masturbation same problem occurs. Please advise me ...  Read Full »

What might help my increased urge to urinate?

Query: Hello doctor, I am a 33-year-old male with no medical conditions. I am on Propecia 1 mg for hair loss, and I have been on it for the past three years. Six months ago, I started getting an urge to urinate more frequently. I had a feeling of my bladder getting full. The urge was not that strong...  Read Full »

How can I get relief from back pain, leg pain, joint pain, and stomach pain?

Query: Hi doctor, I have back pain, leg pain, joint pain, and stomach pain. I am taking tablet Pregaba M 75 mg. I need a consultation with the hematologist about my blood infection.  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Urologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.